My husband has been doing methadone maintanence for a little over a year and over this time his sex drive has disappeared. In fact he barely ever even hugs me or kisses me any more, I used to be so beautiful to him and now he just looks right through me. We get along good, no fighting other than usual married couple spats but it's almost like we just live together and raise our daughter together. There is just no passion there anymore and I know it is from the methadone. We had our daughter in 2010 and he decided to go on the methadone when she was about two months old, he had an addiction to narcotic pills and wanted to be rid of them so he could live up the his fullest potential for his family. I'm so proud of him and of the progress he has made but I just don't feel that he loves me any more. He used to be so sweet and loving, he'd do things like stop me in the middle of dishes and dance me around the kitchen and kiss me and caress me and that would turn into him making love to me on the floor. We're in our early 20's and now we live like we're in our 60's, heaven forbid he slap me on the rear and tell me I'm sexy! I still do those things to him so that he never has any doubts of how much I love him or how sexy I think he is and he's just not interested in returning it. He says he loves me so much but what he says just doesn't match up with his actions. I'm so heartbroken and lonely for him. I want my best friend and lover back, I don't know who he is anymore and I blame the methadone. I try not to resent the treatment because he says it has helped him so much in the way that he no longer has cravings for the pills, but it's hard not to when this program has caused such an emotional upheaval in our once happy marriage. I have this wonderful, handsome man that I have known since I was 13 beside me everyday and yet I have never felt more alone in my life. I'm truly heartbroken. Please if any one can give me advice or even just a comforting word I would really appreciate it, the methadone patient isn't the only person who needs help during the treatment process, the ones who love and support them need help too.
11 Nov 2011
I'm sorry to hear the situation you are in,it is a tough one!
Have you tried talking with your husband,explain to him how you feel and that you miss the way things used to be with you both before he started the methadone program? Also maybe suggest to him that you both attend counselling,it could help you speak out how you both are feeling at the moment and maybe it will let your husband realise how low you are feeling and also how the methadone program or his actions and behaviour is affecting you aswel as your marriage.
You definitely need to talk with him,he needs to understand how you are feeling and how hurt you feel!! I feel for you,i know how difficult it can be on a loved one when the other is going through so much,your husband might not realise this is effecting you this way and cant see past his own problems,he may not see that his treatment is causing you to have your own troubles,that is why i would suggest councelling,for you to get it all out in the open without it brewing into a heated argument!!
Hope this helps a little,my best wishes are with you and your husband and i truely hope you can work things out!! But remember,it takes the two of you,you cannot be the one doing all the work,it has to work both ways and you both need to make an effort in order for ye to overcome this rough patch! You cannot do it alone,hubby needs to work with you on this,it cannot be one sided!!
Take care and let us know how things go!!
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm a 49 year old woman who used to have a normal healthy sex drive. But for the last eight years or so my desire and ability to have an orgasm ...
7 answers • 30 Aug 2012
... there something I can do to increase my sex drive
1 answer • 5 Nov 2013